Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 07:00:26 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639796
  • Total Topics: 48570
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 164
Total: 170

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: questions  (Read 1098 times)

0 Members and 1 Guest are viewing this topic.

Offline seekay70

  • Member
  • Posts: 40
questions
« on: December 03, 2006, 09:26:39 PM »
Ok here I go again, I am new here and needing a little advice, answers what ever you may call it.  My husband tested pos 2 years ago, went downhill pretty quick.  Our physician did not want to test him due to him not fitting the criteria, as if there is such a thing.  Anyway a few hospitalizations, pcp, histo, and the such.  Anyway 2 weeks ago we took him to the hospital due to weakness on his left side, partial paralysis etc.  A CT scan was done and came back abnormal.  CT shows Multiple Ring Enhancing Lesions on his brain.  His CD4 count is 116, CD8 was 1,182with ratio of 0.10  white count of 4,300.  At the time of his discharge another scan was done confirming the lesions, with some edema, (which was not there with first scan, edema that is).  A CT of his liver was also done with a 1.5 cm lesion found on the liver.  CT also showed enlarged mediastinal and hilar lymph nodes also measuring 1.5 cm.  Another lesion on liver measures 3.9 cm.

I do not understand all of this and would like some help, I am also looking for someone that knows of or has had these lesions and what the prognosis is for a person with them.  He seemed to improve in the hospital as far as balance and such but once home it seems to have gotten worse, as has the fact that he urinates a lot less often, as if maybe he is justshutting down system wise.  The Dr.s here are helpful except they dont appear to be very knowledgable.  Any help would be greatly appreciated.

Sherry

Offline Eldon

  • Member
  • Posts: 2,664
Re: questions
« Reply #1 on: December 04, 2006, 12:12:04 AM »
Hello Sherry,

It is unfortunate that your husband is going through all of this right now. I do not have any medical background on lesions. I DO however have you and yours in my thoughts and prayers for a healing and that he will get through this as well.


Welcome.

Happy Holidays!

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: questions
« Reply #2 on: December 04, 2006, 12:40:14 AM »
Hi Sherry,

I'm very sorry to hear about your husband's situation.  It sounds like he needs to go back to the hospital to figure out what this is.  Preferrably a bigger hospital with neurologists/neurosurgeons familiar with HIV.  The two differential diagnoses that need to be considered for ring-enhancing lesions in the brain are toxoplasmosis and CNS lymphoma.  There are others to consider but those are the top two.  A biopsy might be needed to establish the diagnosis.  Has he been on antiretrovirals and bactrim?

UCSF link: toxoplasmosis
UCSF link: CNS lymphoma 

I realize this is pretty serious.  Please let us know what other help you might need.

Gerry
« Last Edit: December 04, 2006, 12:53:38 AM by gerry »

Offline Rightbrain

  • Member
  • Posts: 54
Re: questions
« Reply #3 on: December 04, 2006, 12:49:44 AM »
Hello Sherry,

I will pray for you as well. 

brother joe
If there's a cure I hope I can have all the leftover Sustiva.

Offline Queen Tokelove

  • Member
  • Posts: 6,033
  • Smokey the Smurf
Re: questions
« Reply #4 on: December 04, 2006, 02:25:45 AM »
I am sorry to hear about your husband, I will keep you both in my prayers.
Started Atripla/Ziagen on 9/13/07.
10/31/07 CD4-265 VL- undetectable
2/6/08 CD4- 401 VL- undetectable
5/7/08 CD4- 705 VL- undetectable
6/4/08 CD4- 775 VL- undetectable
8/6/08 CD4- 805 VL- undetectable
11/13/08 CD4- 774 VL--undetectable
2/4/09  CD4- 484  VL- 18,000 (2 months off meds)
3/3/09---Starting Back on Meds---
4/27/09 CD4- 664 VL-- undetectable
6/17/09 CD4- 438 VL- 439
8/09 CD4- 404 VL- 1,600
01-22-10-- CD4- 525 VL- 59,000
Cherish the simple things life has to offer

The Royal Blog

Offline red_Dragon888

  • Member
  • Posts: 2,811
  • Love and Be Love in Return
Re: questions
« Reply #5 on: December 04, 2006, 06:19:39 AM »
My prayers are with you also.
http://www.youtube.com/watch?feature=player_embedded&v=I3ba3lnFHik

“Neither look forward where there is doubt nor backward where there is regret. Look inward and ask not if there is anything o

Offline seekay70

  • Member
  • Posts: 40
Re: questions
« Reply #6 on: December 04, 2006, 09:05:45 AM »
ty for the responses.  Toxo was the first on their list and the test results came back negative for that.  They were looking at histoplasmosis as being the next possible thing but I am not sure  about that one, it it not presenting itsself to me as histo the histo presented with him the last time.

Again ty for the responses and prayers

Sherry

Offline seekay70

  • Member
  • Posts: 40
Re: questions
« Reply #7 on: December 04, 2006, 09:08:47 AM »
Also, yes hes has been on antiretrovirals and bactrum,....not responsive to sustiva and truvada also not responsive to atripla, so now he is on a group of 4 meds.....would have to get the bottles for the names as I am not sure what they are at the sec.  He is also taking Sustiva and a mess of other antibiotics right now but I see it getting worse and not better.

Sherry

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.